Back to Ask the Diabetes Team Ask the Diabetes Team

From Fairmont, West Virginia, USA:

My husband is taking Avandamet for type 2 diabetes and has trouble with erections, but he has no trouble with ejaculations. This has been going on for about four years. He went to a doctor who did blood test and said his testosterone is very low. Could this be why his is having trouble or is it the diabetes? He keeps his sugar under control and his A1c was 6.7.


Although testosterone therapy is used when erectile dysfunction is present, testosterone has more effect on improving libido than it does improving erections. It is my gut reaction that the diabetes is more likely to be the cause. However, this does not mean the low testosterone should not be followed up. Repeat measures should be taken. If still low, it is important to investigate why it is low. It could be from a primary testicular problem or from involvement of the brain or pituitary. Therapy may still be indicated as this will also have an effect on body composition with muscle and bone mass. Erectile dysfunction can also be pursued with other therapies available to the patient through prescription drugs, as prescribed by your husband's physician.


Original posting 12 Apr 2005
Posted to Complications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.